Florida, 2007

Funnel Clouds in Florida, June 5, 2007

June 5, 2007 · NWS TAE · 3 events in 3 counties and zones

Several funnel clouds were sighted across portions of the Florida Panhandle and Big Bend.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Several funnel clouds were sighted across portions of the Florida Panhandle and Big Bend.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 5, 1:10 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 5, 1:10 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORMS WATCH #348 IN EFFECT UNTIL 8 PM EDT FOR ALL
SOUTHWEST AND SOUTH-CENTRAL GEORGIA COUNTIES...

.SYNOPSIS...
17Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING AMPLIFIED PATTERN ACROSS
THE CONUS CONTINUES WITH LARGE SCALE TROUGHING OVER MUCH OF THE EAST
AND UPSTREAM RIDGING ACROSS THE INTERMOUNTAIN WEST AND WESTERN
PLAINS. BASE OF THE EASTERN TROUGH RUNS INTO THE NORTHERN GULF WITH
THE TROUGH AXIS ACROSS THE NORTH-CENTRAL GULF. EMBEDDED WITHIN
THE GENERAL CYCLONIC FLOW WE SEE SEVERAL MID LEVEL SHORTWAVE IMPULSES
TRAVELING WEST TO EAST. THE FIRST IS NOW BEGINNING TO EXIT TO THE EAST
AND WAS PARTIALLY RESPONSIBLE FOR THE WIDESPREAD SHOWERS AND
THUNDERSTORMS THAT DEVELOPED DURING THE MORNING HOURS ACROSS THE
EASTERN FLORIDA PANHANDLE...FLORIDA BIG BEND AND FAR SOUTHERN GA. THE
ACTIVITY ASSOCIATED WITH THIS SHORTWAVE IS NOW ALSO PUSHING EAST INTO
NORTHEAST FLORIDA. ANOTHER IMPULSE IS SEEN SLIDING EAST INTO THE
WESTERN PORTIONS OF THE FORECAST AREA AND IS HELPING TO FIRE OFF
ADDITIONAL MORE SCATTERED SHOWERS AND THUNDERSTORMS. THESE NEW STORMS
HAVE BEEN ACROSS THE AREAS THAT SAW THE BEST SUNSHINE THIS MORNING AND
HAD A MUCH MORE SIGNIFICANT DIURNAL TEMPERATURES RISE...AT LEAST TO
THIS POINT. AS WAS MENTIONED IN THE MORNING DISCUSSION...A MID LEVEL
SPEED MAX UP TO 50 KTS IS CURRENTLY MOVING OVERHEAD AND IS RESULTING IN
BULK SHEAR VALUES AROUND 40-45 KTS. ALTHOUGH THIS IS NOT EXTREMELY
HIGH...IT IS CERTAINLY ENOUGH TO MAINTAIN SOME ORGANIZED STORM CLUSTERS
INTO THE EARLY EVENING. WE HAVE SEEN SOME RATHER POTENT STORMS UP TO
THIS POINT ACROSS THE EASTERN FLORIDA PANHANDLE...SOUTHEAST ALABAMA AND
SOUTHWEST GEORGIA...AND EXPECT A FEW MORE INTO THE EARLY EVENING. FOR
THIS REASON SPC HAS ISSUED SEVERE THUNDERSTORMS WATCH NUMBER 348 FOR
ALL OF OUR GEORGIA COUNTIES UNTIL 8 PM EDT. THE WATCH IS IN EFFECT FOR
THIS REGION ONLY AS THE SECOND SHORTWAVE MENTIONED ABOVE WILL HAVE MORE
OF AN EFFECT IN TERMS OF LIFT ACROSS THE NORTHERN PORTIONS OF OUR
AREA...AND MANY PORTIONS OF THE SOUTHERN CWA ARE HAVING A HARD TIME
RECOVERING INSTABILITY AFTER THE MORNING SHOWERS/CLOUDS. EVEN THOUGH
THE WATCH IS IN EFFECT FOR GEORGIA ONLY...AN ISOLATED STRONG TO SEVERE
STORM IS NOT OUT OF THE QUESTION ACROSS THE REST OF THE FORECAST AREA.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY.
SECOND SHORTWAVE IMPULSE PUSHES EAST ACROSS THE FORECAST AREA DURING
THE FIRST HALF OF TONIGHT AND SHOULD BE ENOUGH TO FUEL A FEW WIDELY
SCATTERED SHOWERS AND STORMS THROUGH THE FIRST FEW HOURS AFTER
SUNSET...ESPECIALLY EASTERN HALF. AGAIN A FEW OF THESE STORMS COULD
BE ON THE STRONG SIDE WITH SMALL HAIL AND GUSTY WINDS THE MAIN
THREATS. THE BULK OF ANY SHOWER ACTIVITY SHOULD DIMINISH OR PUSH
EAST BY THE LATER EVENING HOURS WITH GENERALLY PARTLY CLOUDY SKIES
FOR THE REST OF THE OVERNIGHT. MAY SEE SOME PATCHY FOG DEVELOPMENT
ACROSS AREAS THAT SAW SIGNIFICANT RAINFALL THIS PAST AFTERNOON...BUT
NOT ANTICIPATING A WIDESPREAD DENSE FOG SITUATION.

MID/UPPER LEVEL FLOW FINALLY BEGINS TO FLATTEN OUT DURING THE FIRST
HALF OF WEDNESDAY WITH RIDGING TAKING OVER BY THE END OF THE DAY.
WITH LESS MID-LEVEL SYNOPTIC SUPPORT...ANY CONVECTION THAT DOES
DEVELOP WOULD BE MORE ASSOCIATED WITH THE AFTERNOON SEA-BREEZE
CONVERGENCE. MOST LOCATIONS LOOK TO SEE A GENERALLY DRY DAY UNDER
PARTLY SUNNY SKIES. BUILDING HEIGHTS WITH 850MB TEMPS RISING INTO
THE 17-18C RANGE DURING THE AFTERNOON WOULD SUPPORT A WARM AFTERNOON
WITH HIGH TEMPS INTO THE LOWER 90S FOR MANY LOCATIONS AWAY FROM THE
IMMEDIATE COAST. MAV HIGH OF 95 AROUND KTLH SEEMS A BIT OVERDONE BUT
NOT LIKELY BY MUCH. WITH THE SURFACE RIDGE AXIS REMAINING JUST TO
THE SOUTH OF THE AREA...BOUNDARY LAYER FLOW WILL GENERALLY BE FROM
THE SOUTHWEST AND SOUTH THROUGH THE AFTERNOON...WOULD EXPECT IF ANY
CONVECTION CAN GET GOING IT WOULD BE ACROSS THE COASTAL ZONES OF THE
EASTERN FLORIDA PANHANDLE AND ALSO THE COASTAL ZONES OF THE
SOUTHEAST FLORIDA BIG BEND. SOME MID-LEVEL SUPPRESSION WILL BE
DEVELOPING WITH THE BUILDING RIDGE AND MAY HINDER DEVELOPMENT A BIT
DURING THE AFTERNOON. FOR THIS REASON...THE CURRENT GRIDS SHOWING 20
POPS LOOK PRETTY GOOD AT THIS TIME. WILL EXPAND THE 20 POPS A BIT
FURTHER WEST TO INCLUDE PORTIONS OF THE EASTERN PANHANDLE.

ANY ISOLATED EVENING CONVECTION WILL DIMINISH WITH SUNSET WEDNESDAY
EVENING. PARTLY CLOUDY AND CONTINUED WARM OVERNIGHT TEMPS ARE EXPECTED.
THE SURFACE RIDGE AXIS SLIDES NORTH A BIT...BUT WILL REMAIN JUST TO OUR
SOUTH KEEPING THE LOW LEVEL SOUTHWEST FLOW GOING. GFS SEEMS TO BE
HAVING SOME CONVECTIVE FEEDBACK PROBLEMS THURSDAY MORNING OVER THE
WESTERN PART OF THE FORECAST AREA...AND THIS FEEDBACK CONTINUE TO
INFLUENCE THE GUIDANCE SOLUTION IN TIME THROUGH THE REST OF THE DAY.
RIDGE AXIS GETS VERY CLOSE ON THURSDAY AFTERNOON ALLOWING FOR A LIGHT
BOUNDARY LAYER FLOW. VERY TYPICAL SUMMER LIKE DAY EXPECTED WITH A QUIET
MORNING GIVING WAY TO WIDELY /SCATTERED AFTERNOON CONVECTION ALONG THE
SEA-BREEZE. ALTHOUGH CLIMO POPS ARE NOW IN THE 30-40 RANGE...THE
PRESENCE OF THE UPPER RIDGE AND RESULTING SUPPRESSION WOULD SUGGEST
GOING A BIT UNDER CLIMO WITH 20-30 POPS FOR MOST LOCATIONS. MAV HIGH
TEMPS SEEM A BIT COOL IN PLACES AS WELL WITH THE CLOUDS AND RAINFALL
ASSOCIATED WITH THE MORNING CONVECTIVE FEEDBACK. FOR THIS REASON WILL
BE RUNNING HIGHS CLOSER TO THE MET GUIDANCE WHICH IS STILL IN THE LOWER
90S.

&&

.LONG TERM...FRIDAY THROUGH MONDAY.
UPPER RIDGE WILL BEGIN TO SHIFT WEST BY THE END OF
THE WEEK WITH A WEAK FRONT STALLING NORTH OF THE AREA. GUIDANCE
INDICATES A BIT MORE AVAILABLE MOISTURE BY FRIDAY AND SATURDAY
ALLOWING FOR A LITTLE BETTER COVERAGE OF AFTERNOON CONVECTION...
ESPECIALLY INLAND CLOSER TO THE STALLED FRONTAL BOUNDARY. RIDGE
LOOKS TO REESTABLISH OVERHEAD BY SUNDAY WARMING THINGS UP AND DRYING
THINGS OUT.

&&

.MARINE...
SURFACE RIDGE REMAINS TO THE SOUTH OF THE COASTAL WATERS THROUGH THE
DAY ON WEDNESDAY. A RATHER TIGHT GRADIENT ONGOING ACROSS THE WATERS
BETWEEN THE RIDGE TO OUR SOUTH AND LOW PRESSURE UP THE ATLANTIC
SEABOARD WILL KEEP EXERCISE CAUTION CONDITIONS IN THE FORECAST
THROUGH THE EVENING. AS THE LOW TO THE NORTH CONTINUES TO PULL AWAY
AND THE RIDGE AXIS MOVES A BIT FURTHER NORTH ON WEDNESDAY THE
GRADIENT WILL RELAX ENOUGH TO DROP WINDS GENERALLY BELOW CAUTION
LEVELS. WINDS ARE LIKELY TO COME UP BRIEFLY TO NEAR CAUTION LEVELS
IN THE NEARSHORE LEGS WITH SEA-BREEZE DEVELOPMENT IN THE
AFTERNOON...BUT WILL DIMINISH DURING THE EVENING. THE RIDGE WILL
THEN REMAIN OVER OR JUST SOUTH OF THE WATERS THROUGH THE REST OF THE
WEEK KEEPING THE WINDS AND SEAS RELATIVELY LOW WITH THE EXCEPTION OF
AFTERNOON SEA-BREEZES AND SCATTERED THUNDERSTORMS.

&&

.AVIATION....
ISOLATED THUNDERSTORMS WILL INCREASE TO SCATTERED COVERAGE AS THE
AFTERNOON PROGRESSES. WINDS WILL BE GUSTY OUT OF THE SW WITH GUSTS OVER
20 KT AT TIMES. EVEN HIGHER GUSTS WILL BE POSSIBLE IN ANY TS. THERE
WILL BE THE POSSIBILITY FOR TS AT ALL THE TERMINALS EXCEPT PFN.
CEILINGS WILL GENERALLY BE VFR THROUGH THIS EVENING. HOWEVER, MVFR
CEILINGS AND VSBY CAN BE EXPECTED TO MOST STORMS WITH BRIEF PERIODS OF
IFR POSSIBLE IN THE STRONGER STORMS. MOST OF THE SHOWERS AND STORMS
WILL DISSIPATE SHORTLY AFTER 00Z LEAVING VFR CONDITIONS PREVAILING AT
THE TERMINALS. A BRIEF PERIOD OF MVFR VSBY WILL BE POSSIBLE WED
MORNING. FOR THE FIRST PART OF THE DAY ON WED, LOOK FOR SCATTERED FAIR
WEATHER CU AND LOWER WINDS THAN WEVE SEEN TODAY.

&&

.FIRE WEATHER...NO CONCERNS. A RELATIVELY MOIST SOUTHWEST LOW LEVEL
FLOW IS EXPECTED TO KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL
LEVELS THROUGH THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  69  93  69  92  70 /  20  10  10  30  20
PANAMA CITY  72  88  73  87  73 /  10  20  10  30  20
DOTHAN       70  93  70  91  70 /  20  10  10  20  20
ALBANY       69  93  70  93  71 /  20  10  10  20  20
VALDOSTA     69  93  69  93  71 /  20  10  10  20  20
CROSS CITY   69  91  69  93  70 /  20  20  10  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...SEVERE THUNDERSTORM WATCH #348 IN EFFECT FOR ALL ZONES UNTIL
     8 PM EDT.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...WOOL
LONG TERM DISCUSSION...CAMP
PUBLIC/MARINE...MROCZKA
Hazardous weather outlook, Jun 5, 4:00 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT TUE JUN 5 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-061000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
500 AM EDT TUE JUN 5 2007 /400 AM CDT TUE JUN 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A MID LEVEL IMPULSE APPROACHING THE AREA WILL COMBINE WITH
AFTERNOON SEABREEZES AND A MODERATELY UNSTABLE ATMOSPHERE TO
PRODUCE SCATTERED THUNDERSTORMS FROM LATE THIS MORNING THROUGH THE
EVENING. INSTABILITY AND SHEAR PROFILES INDICATE THE POTENTIAL FOR
A FEW OF THESE STORMS TO BE STRONG TO POSSIBLY SEVERE. FOR THESE
REASONS MUCH OF THE FORECAST AREA IS NOW UNDER A SLIGHT RISK OF
SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREAT FROM
ANY STRONGER STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL.

MODERATE SOUTHWEST FLOW THIS AFTERNOON WILL RESULT IN A HIGH RISK
OF RIP CURRENTS ALONG THE COAST OF THE FLORIDA PANHANDLE AND BIG
BEND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
RETURN TO THE AREA LATE IN THE WEEK INTO THE WEEKEND.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

CAMP

In the hours before

Special weather statement, Jun 5, 10:43 AM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 AM EDT TUE JUN 5 2007

FLZ011-GAZ155-051645-
JACKSON-SEMINOLE-
1143 AM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND SEMINOLE
COUNTIES...

* UNTIL 1245 PM EDT(1145 AM CDT)

AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF MARIANNA...MOVING EAST AT
25 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTH OF DONALSONVILLE BY 1210 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 11:13 AM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT TUE JUN 5 2007

GAZ143-155-156-051645-
DECATUR-MILLER-SEMINOLE-
1213 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR...MILLER AND
SEMINOLE COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 1245 PM EDT

AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTHEAST OF COLQUITT BY 1230 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 11:45 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT TUE JUN 5 2007

ALZ069-FLZ011-051730-
HOUSTON-JACKSON-
1145 AM CDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN HOUSTON AND
NORTHWEST JACKSON COUNTIES...

* UNTIL 1230 PM CDT

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF CHIPLEY...MOVING NORTHEAST AT
20 MPH.

THIS STORM WILL BE NEAR...
  COTTONWOOD BY 1215 PM CDT.

PEA TO DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 12:09 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 PM EDT TUE JUN 5 2007

GAZ127-128-051800-
TURNER-WORTH-
109 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN TURNER AND
NORTHERN WORTH COUNTIES...

* UNTIL 200 PM EDT

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SYLVESTER...MOVING
NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTHWEST OF ASHBURN BY 150 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Local storm report, Jun 5, 1:22 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     MADRID                  31.03N 85.39W
06/05/2007                   HOUSTON            AL   EMERGENCY MNGR

            POWER LINES DOWN

0115 PM     HAIL             W COTTONWOOD            31.05N 85.30W
06/05/2007  E0.50 INCH       HOUSTON            AL   EMERGENCY MNGR

0115 PM     TSTM WND DMG     COTTONWOOD              31.05N 85.30W
06/05/2007                   HOUSTON            AL   EMERGENCY MNGR

            TREES DOWN ON TWO HOUSES.

&&

MROCZKA
Special weather statement, Jun 5, 2:45 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT TUE JUN 5 2007

GAZ158-052015-
THOMAS-
345 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY...

* UNTIL 415 PM EDT

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF THOMASVILLE...MOVING
NORTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  BOSTON BY 400 PM EDT.
  5 MILES SOUTHEAST OF PAVO BY 410 PM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI

The radar

The Tallahassee radar (KTLH), 12 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

3 funnel cloud. Local standard time, as filed.

Funnel Cloud, Leon

When
June 5, 2:47 PM EST
Where
Leon County, Killearn Estates
Reported by
NWS Employee
Coordinates
30.480, -84.250

A funnel cloud was spotted over northeast Tallahassee.

Funnel Cloud, Madison

When
June 5, 6:40 PM EST
Where
Madison County, 2 mi N of Madison
Reported by
Emergency Manager
Coordinates
30.499, -83.400

A funnel cloud was sighted just north of Madison.

Funnel Cloud, Walton

When
June 5, 7:08 PM CST
Where
Walton County, Freeport
Reported by
County Official
Coordinates
30.500, -86.130

A funnel cloud was reported over Freeport.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37794, 37795, 37796.